Advertisement

Abstract

This paper is concerned with inequalities of the form ∥Ax∥q ≤ C∥x∥p, where A and x are infinite versions of square and column matrices, respectively, C is independent of x, and the norms are the standard ones in ℓq and l p. While special inequalities of this kind have received extensive attention long ago, relatively little work seems to have appeared until recently with general matrices A such as are discussed here. An application to certain summability matrices is added.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    G. H. Hardy, J. E. Littlewood, and G. Pólya, Inequalities. Cambridge University Press, 1934.Google Scholar
  2. 2.
    G. S. Davies and G. M. Petersen, On an inequality of Hardy’s (II). Quart. J. Math. Oxford (2) 15 (1964), 35–40.CrossRefGoogle Scholar
  3. 3.
    R. M. Redheffer, Recurrent inequalities. Proc. London Math. Soc. (3) 17 (1967), 683–699.CrossRefGoogle Scholar
  4. 4.
    P. D. Johnson Jr. and R. N. Mohapatra, Inequalities involving lower triangular matrices. Proc. London Math. Soc. (3) 41 (1980), 83–137.CrossRefGoogle Scholar
  5. 5.
    G. H. Hardy, Divergent Series. Oxford University Press, 1949.Google Scholar

Copyright information

© Springer Basel AG 1983

Authors and Affiliations

  • E. R. Love
    • 1
  1. 1.Department of MathematicsUniversity of MelbourneParkvilleAustralia

Personalised recommendations